Alert archive / New Mexico / Hard Freeze Warnings in 2021
Hard Freeze Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this hard freeze warning at Oct 10, 2021, 2:22 AM MDT for Rio Arriba County, Taos County, New Mexico. It took effect at Oct 11, 2021, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 2:22 AM MDT (08:22 UTC)
- In effect from
- Oct 11, 2021, 12:00 AM MDT
- Expired
- Oct 11, 2021, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Rio Arriba County, NM, Taos County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2966 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS75 KABQ 100822 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 222 AM MDT Sun Oct 10 2021 NMZ216-101800- /O.UPG.KABQ.FZ.A.0001.211011T0600Z-211011T1500Z/ /O.NEW.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/ Upper Rio Grande Valley- 222 AM MDT Sun Oct 10 2021 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Upper Rio Grande Valley. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ226-235>240-101800- /O.CON.KABQ.WI.Y.0045.211010T1500Z-211011T0000Z/ South Central Mountains-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 222 AM MDT Sun Oct 10 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln County, South Central Mountains, Curry County, De Baca County, Roosevelt County, Chaves County Plains and Southwest Chaves County. * WHEN...From 9 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
6 follow-up statements
067 WWUS75 KABQ 101514 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 914 AM MDT Sun Oct 10 2021 NMZ216-110015- /O.CON.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/ Upper Rio Grande Valley- 914 AM MDT Sun Oct 10 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 21 degrees expected, except around 29 degrees in Taos. * WHERE...Upper Rio Grande Valley. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...A temperature inversion will result in warmer temperatures near freezing in some foothills locations above Taos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ226-235>240-110000- /O.CON.KABQ.WI.Y.0045.000000T0000Z-211011T0000Z/ South Central Mountains-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 914 AM MDT Sun Oct 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County, South Central Mountains, Curry County, De Baca County, Roosevelt County, Chaves County Plains and Southwest Chaves County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ222-228-229-241-110015- /O.NEW.KABQ.FZ.A.0002.211011T0600Z-211011T1500Z/ Estancia Valley-Far Northeast Highlands-Northeast Highlands-San Agustin Plains and Adjacent Lowlands- 914 AM MDT Sun Oct 10 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s possible, except low 30s in Raton, Las Vegas, and Moriarty. * WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, Far Northeast Highlands and Northeast Highlands. * WHEN...From late tonight through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Warmer temperatures in the mid-to-upper 30s expected in southern parts of the Northeast Highlands and eastern parts of the San Augustin Plains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 44
965 WWUS75 KABQ 102038 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 238 PM MDT Sun Oct 10 2021 NMZ222-228-229-241-110445- /O.UPG.KABQ.FZ.A.0002.211011T0600Z-211011T1500Z/ /O.NEW.KABQ.FZ.W.0002.211011T0600Z-211011T1500Z/ Estancia Valley-Far Northeast Highlands-Northeast Highlands-San Agustin Plains and Adjacent Lowlands- 238 PM MDT Sun Oct 10 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. Temperatures may not reach below freezing in some locations until close to sunrise Monday. * WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, Far Northeast Highlands and Northeast Highlands. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing, wrap, drain or allow them to drip slowly. && $$ NMZ201-217-218-110445- /O.NEW.KABQ.FZ.W.0002.211011T0600Z-211011T1500Z/ Northwest Plateau-Espanola Valley-Santa Fe Metro Area- 238 PM MDT Sun Oct 10 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. Temperatures may not reach below freezing in some locations until closer to sunrise Monday. * WHERE...Espanola Valley, Santa Fe Metro Area and Northwest Plateau. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing, wrap, drain or allow them to drip slowly. && $$ NMZ216-110445- /O.CON.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/ Upper Rio Grande Valley- 238 PM MDT Sun Oct 10 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 21 degrees expected, except around 28 degrees in Taos. * WHERE...Upper Rio Grande Valley. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...A temperature inversion will result in warmer temperatures near freezing in some foothills locations above Taos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ226-235>240-110000- /O.CON.KABQ.WI.Y.0045.000000T0000Z-211011T0000Z/ South Central Mountains-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 238 PM MDT Sun Oct 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County, South Central Mountains, Curry County, De Baca County, Roosevelt County, Chaves County Plains and Southwest Chaves County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
507 WWUS75 KABQ 110047 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 647 PM MDT Sun Oct 10 2021 NMZ216-111100- /O.CON.KABQ.HZ.W.0002.211011T0600Z-211011T1500Z/ Upper Rio Grande Valley- 647 PM MDT Sun Oct 10 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 21 degrees expected, except around 28 degrees in Taos. * WHERE...Upper Rio Grande Valley. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ201-217-218-222-228-229-241-111100- /O.CON.KABQ.FZ.W.0002.211011T0600Z-211011T1500Z/ Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia Valley-Far Northeast Highlands-Northeast Highlands-San Agustin Plains and Adjacent Lowlands- 647 PM MDT Sun Oct 10 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. Temperatures may not reach below freezing in some locations until closer to sunrise Monday. * WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, Espanola Valley, Santa Fe Metro Area, Far Northeast Highlands, Northeast Highlands and Northwest Plateau. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing, wrap, drain or allow them to drip slowly. && $$ 11
971 WWUS75 KABQ 110757 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 157 AM MDT Mon Oct 11 2021 NMZ216-111500- /O.CON.KABQ.HZ.W.0002.000000T0000Z-211011T1500Z/ Upper Rio Grande Valley- 157 AM MDT Mon Oct 11 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 22. * WHERE...Upper Rio Grande Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ201-217-218-222-228-229-241-111500- /O.CON.KABQ.FZ.W.0002.000000T0000Z-211011T1500Z/ Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia Valley-Far Northeast Highlands-Northeast Highlands-San Agustin Plains and Adjacent Lowlands- 157 AM MDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, Espanola Valley, Santa Fe Metro Area, Far Northeast Highlands, Northeast Highlands and Northwest Plateau. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing, wrap, drain or allow them to drip slowly. && $$ NMZ208-111600- /O.NEW.KABQ.HW.A.0008.211012T0600Z-211012T1800Z/ Southwest Mountains- 157 AM MDT Mon Oct 11 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Southwest Mountains. * WHEN...From late tonight through Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CHJ
083 WWUS75 KABQ 110801 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 201 AM MDT Mon Oct 11 2021 NMZ216-111500- /O.CON.KABQ.HZ.W.0002.000000T0000Z-211011T1500Z/ Upper Rio Grande Valley- 201 AM MDT Mon Oct 11 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 22. * WHERE...Upper Rio Grande Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ201-217-218-222-228-229-241-111500- /O.CON.KABQ.FZ.W.0002.000000T0000Z-211011T1500Z/ Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia Valley-Far Northeast Highlands-Northeast Highlands-San Agustin Plains and Adjacent Lowlands- 201 AM MDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...Estancia Valley, San Agustin Plains and Adjacent Lowlands, Espanola Valley, Santa Fe Metro Area, Far Northeast Highlands, Northeast Highlands and Northwest Plateau. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing, wrap, drain or allow them to drip slowly. && $$ NMZ224-226-111515- /O.EXB.KABQ.HW.A.0008.211012T1200Z-211013T0000Z/ South Central Highlands-South Central Mountains- 201 AM MDT Mon Oct 11 2021 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...South Central Highlands and South Central Mountains. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ208-111515- /O.CON.KABQ.HW.A.0008.211012T0600Z-211012T1800Z/ Southwest Mountains- 201 AM MDT Mon Oct 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Southwest Mountains. * WHEN...From late tonight through Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CHJ
962 WWUS75 KABQ 111445 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 845 AM MDT Mon Oct 11 2021 NMZ216-111545- /O.EXP.KABQ.HZ.W.0002.000000T0000Z-211011T1500Z/ Upper Rio Grande Valley- 845 AM MDT Mon Oct 11 2021 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed above freezing and will continue to warm this morning. $$ NMZ201-217-218-222-228-229-241-111545- /O.EXP.KABQ.FZ.W.0002.000000T0000Z-211011T1500Z/ Northwest Plateau-Espanola Valley-Santa Fe Metro Area-Estancia Valley-Far Northeast Highlands-Northeast Highlands-San Agustin Plains and Adjacent Lowlands- 845 AM MDT Mon Oct 11 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed above freezing and will continue to warm this morning. $$ NMZ208-120000- /O.CON.KABQ.HW.A.0008.211012T0600Z-211012T1800Z/ Southwest Mountains- 845 AM MDT Mon Oct 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Southwest Mountains. * WHEN...From late tonight through Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ224-226-120000- /O.CON.KABQ.HW.A.0008.211012T1200Z-211013T0000Z/ South Central Highlands-South Central Mountains- 845 AM MDT Mon Oct 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...South Central Highlands and South Central Mountains. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 15
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this hard freeze warning went out at Oct 10, 12:03 AM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 12:03 AM MDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1203 AM MDT Sun Oct 10 2021 .AVIATION... 06Z TAF CYCLE Upper level low pressure system to our northwest will strengthen today as it moves southeast across NM. At the same time a back door cold front will drop south into eastern NM today with a sharp wind shift to the north. Breezy to windy conditions will cover much of southern and eastern NM today, with strong winds in our southeast area, including KROW. Showers will develop over northern NM this morning, then consolidate over eastern NM this afternoon. Snow is likely on the northern mountain peaks. VFR conditions will exist most of the time through the next 24 hours, but brief periods of MVFR cigs/vsbys and mt obscurations will occur this afternoon and early evening across the east. Precipitation will end and winds diminish this evening in the east. && .PREV DISCUSSION...604 PM MDT Sat Oct 9 2021... .UPDATE... Updated the forecast package this evening to expire the Wind Advisory for the Central Highlands, Far Northeast Highlands, and Johnson and Bartlett Mesas, as most locations have fallen below wind advisory criteria and winds will continue to decrease after sunset. && .PREV DISCUSSION...229 PM MDT Sat Oct 9 2021... .SYNOPSIS... As a storm system approaches, breezy to windy conditions are in store, as well as cooler temperatures on Sunday. High elevations across the northern mountains may also see some light snow accumulations. There will be a brief break on Monday, followed by another storm system featuring stronger wind gusts upwards of 60 mph across the south central mountains, light snow across the north and west, and even cooler temperatures across the state. Locations across western and northern New Mexico could see their first freeze of the season on Wednesday morning. Quiet conditions return by late week, although with temperatures still below normal areawide. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... The first of three subsequent weather systems is bringing strong winds and mountain wave activity across the Land of Enchantment this afternoon. Gusts of 35-45mph have been steadily expanding to the adjacent highlands of the Sangre de Cristo Mountains from Raton to Las Vegas and Clines Corners where a Wind Advisory will remain until 6pm MDT this evening. Winds are expected to taper off past sunset as the atmosphere decouples. Elsewhere showers over the northwestern mountains near Dulce to Chama are steadily subsiding. A larger trough swinging eastward over southern NV will bring a return of those showers to northwestern NM and the continental divide after midnight tonight, reaching the central mountain chain Sunday morning. This system is relatively moisture starved and showers are expected to remain light in nature. This system will also usher in the first step down in temperatures with overnight lows tonight dipping to the upper 30s along the continental divide, and lower 40s at Farmington. Sunday's high temperatures will be 10- 15F colder through western NM and 20-30F colder across the eastern plains from Saturday's readings. An attendant backdoor cold front is expected to enter the northeastern plains as the upper level trough axis crosses overhead, likely setting up more robust rain showers there Sunday morning. Strong northwest winds fill in behind through western, central, and southern portions of the forecast area while northerly winds fill into the northeastern plains Sunday afternoon. There is the potential for winds to reach advisory level at Roswell Sunday afternoon and atop Sierra Blanca where GFS and HiRes ARW cross-sections are depicting potential for mountain wave activity there early Sunday morning. But will hold off issuing any wind highlights with this package given marginal speeds at Roswell and the usual uncertainty regarding mountain wave activity at and isolated to Sierra Blanca. With much cooler and drier air settling in behind this system's exit and a shortwave ridge moving in with clear skies, very efficient radiational cooling should realize the season's coldest temperatures Sunday night into Monday morning so far. A Hard Freeze Watch will be issued for the upper Rio Grande Valley to include Taos where lows are forecast to dip to the mid to upper 20s. Sub freezing temperatures will also be flirted with or breached elsewhere for western and northern valley locations. Even colder weather is expected in the Long Term period. 24 LONG TERM...(MONDAY THROUGH SATURDAY)... A weak ridge of high pressure will scoot off to the east on Wednesday as the next storm system from the Pacific NW approaches. Breezy conditions will be possible in the afternoon as the gradient tightens. Monday's high temperatures will be up to 15 degrees warmer than Sunday's readings. A closed low will drop into the NV/UT/AZ region late Monday night and reach the Four Corners by Tuesday afternoon, of which the timing has been consistent with recent model runs. A 45-60 kt 700 mb jet crosses areas east of Interstate 25 on Tuesday, where some of the higher peaks may hit high wind criteria, particularly across the south central mountains. On the back end, the low seems to exit quicker as it ejects northeastward into Colorado late Tuesday night. Made minimal changes to NBM PoPs, as there's some uncertainty among models how far east precipitation will spread. Nonetheless, any rain or snow will be mainly confined to the northern portions of the state and any residual precipitation ending by Wednesday morning. In the wake of the system, many areas across western and northern New Mexico will have their first freeze of the season Sunday night and Monday morning. Freezing temperatures will then continue in some locations most mornings throughout the week. The ECMWF 700 mb temperatures are slightly warmer than those of the GFS, but the messaging still remains the same. Another weak trough looks to cross the region Thursday, with some afternoon breezes across the east, but weaker than what we expect on Tuesday. A weak ridge might settle in for next weekend, but temperatures will still stay below normal through late week. 31/44 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... Critical fire weather across the eastern plains from strong winds and well above normal warmth will end this evening as winds subside. A large upper level trough to the west will swing through the forecast area tonight through Sunday bringing a sharp 10-30F drop in temperatures, accompanied by light to moderate showers tonight through Sunday morning. Strong northwest winds fill in through the forecast area Sunday afternoon, except for the eastern plains where a backdoor cold front will bring a northerly wind shift. Monday will see a relative break in the weather before the next storm system swings through Tuesday and Wednesday. This system is expected to bring strong W/SW winds Tuesday with widespread freezing temperatures for western, central and northern NM Tuesday night and Wednesday morning. Showers preceding this event Tuesday are expected to turn to snow over the northern reaches of the state Tuesday night. The weather pattern clears out with a steady warming trend Thursday and Friday. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Sunday night through Monday morning for the following zones... NMZ216. &&
Hazardous weather outlook, Oct 9, 4:00 AM MDT, 22 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 400 AM MDT Sat Oct 9 2021 NMZ201>241-101200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands-Northwest Highlands-West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-San Francisco River Valley-Tusas Mountains Including Chama-Jemez Mountains- Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-Middle Rio Grande Valley/Albuquerque Metro Area-Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 400 AM MDT Sat Oct 9 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Near record warmth today for areas east of the Pecos Valley will be combined with gusty southwest winds to create critical fire weather conditions over the Northeast and East Central Plains this afternoon. Southwest wind gusts to around 40 to 50 mph are possible along and east of the central mountain chain today before tapering off this evening. A few rain and high mountain snow showers will be possible today over the northwest, but chances increase over northwest and north central New Mexico tonight. Any snow accumulations will be limited to the highest peaks of the Tusas and Sangre de Cristo mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain, high elevation snow and thunderstorms will be focused over north central and northeast New Mexico Sunday. Gusty west to northwest winds to around 40 mph will be most likely along and south of I-40 and east of I-25 Sunday. Any additional snow accumulations will be limited to the highest peaks of the Tusas and Sangre de Cristo mountains. Southwest winds will be increasing Monday in advance of a significantly colder storm system. Very strong to potentially damaging winds are possible along and south of I-40 and from the central mountain chain eastward where gusts in excess of 60 mph could occur Tuesday. The Chuska, Tusas and Sangre de Cristo mountains could see accumulating snow by Tuesday evening. A widespread freeze appears likely for western and northern New Mexico Tuesday and Wednesday nights. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind gusts and impacts as well as precipitation amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:11 AM MDT | Wind Advisory | ABQ | Chaves, Curry, De Baca, Lincoln, Roosevelt | 17 hr |
| Oct 10, 9:14 AM MDT | Freeze Watch | ABQ | Bernalillo, Catron, Colfax, Mora, San Miguel, Santa Fe and 2 more | 5 hr |
| Oct 10, 12:53 PM MDT | Special Weather Statement | ABQ | Roosevelt | 22 min |
| Oct 10, 2:38 PM MDT | Freeze Warning | ABQ | Bernalillo, Catron, Colfax, McKinley, Mora, Rio Arriba and 7 more | 18 hr |
Nearby
Hard Freeze Warnings in New Mexico, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.